BRUCE A. SILVER, M.D.; WILLIAM R. BELL, M.D.
This content is PDF only. Please click on the PDF icon to access.
Oral anticoagulants of the coumarin class are subject to both potentiating and inhibitory drug interactions, some of which are clinically significant (1, 2). We report the case of a patient in whom the combined use of warfarin sodium (Coumadin®, Endo Laboratories, Garden City, New Jersey) and cimetidine (Tagamet®, Smith Kline & French Laboratories, Philadelphia, Pennsylvania) led to excessive hypoprothrombinemia, resulting in soft-tissue and urinary tract hemorrhage. Such an adverse effect of the recently marketed cimetidine has not been reported previously.
A 70-year-old white woman presented on 4 October 1978 complaining of pain behind the left knee and gross hematuria. She
SILVER BA, BELL WR. Cimetidine Potentiation of the Hypoprothrombinemic Effect of Warfarin. Ann Intern Med. 1979;90:348–349. doi: https://doi.org/10.7326/0003-4819-90-3-348
Download citation file:
Published: Ann Intern Med. 1979;90(3):348-349.
Cardiology, Pulmonary/Critical Care.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use